MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G57445
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
Supplemental report is being submitted due to the additional information being received.(b)(4):"the device did not malfunction.The doctor is not happy with how it performed: doctor's words (relayed to dm) ar that the scaffolding is too far apart, the clot came back into the stent.User was having another stent (wall stent) brought in to be used, but dm didn't stick around for that." additional info received 12-dec-2020: "initially, the stent jumped distal early in the deployment and was pulled back gently to proper location".This file has been opened to capture user error - user pulled partially deployed stent back to target location subsequent to stent jump during deployment.1.Did any unintended section of the device remain inside the patient¿s body? no ¿ if yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.¿ if yes, please describe.3.Did the patient require any additional procedures due to this occurrence? yes,, an additional boston vici stent was placed.¿ if yes, please describe.4.Did the product cause or contribute to the need for additional procedures? ¿ if yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.¿ please specify adverse effects and provide details.1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? common femoral vein.1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.May turner lesion with acute thrombosis.1.4 what was the target location for the stent? bilateral iliac veins.¿ was the target location severely calcified or tortuous? no.1.5 was the device flushed prior to use? 1.6 were there any difficulties deploying the stent? yes, stent was moving a lot during deployment.1.7 was the stent fully deployed before removing the delivery system from the patient? yes.1.8 what other devices were used in the procedure? 9fr sheath, lunderquist wire, amplatz wire.¿ please provide manufacturer, model, brand, and size if possible.1.9 were any additional procedures necessary as a result of this event? 1.10 can any photos, images, or reports of the procedure or device be provided? no.2.0 please review following ¿failure¿ modes with contact to determine if additional questions apply.2.1 if the event involves thrombosis, restenosis, and/or occlusion, request the following: 2.1.1 did the patient have any risk factors for thrombosis, restenosis, or occlusion? yes 2.1.2 what other medications and/or treatments was the patient receiving? n/a 2.1.3 if occlusion occurred, can it be confirmed if the occlusion is related to thrombosis or restenosis? n/a.2.2 if the event involved claudication / pain, request the following: 2.2.1 is the reported event a symptom of restenosis or thrombosis? 2.2.2 if no restenosis or thrombosis occurred how it was determined that the zilver stents caused / contributed to the event? 2.3 if the event involves stent shortening, request the following: 2.3.1 was there any evidence of post deployment stent compression or deformation? yes, at both ends of the stent.2.3.2 was the delivery system able to be advanced to the target site easily / with no resistance? yes.2.3.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.2.4 if the event involves sheath separation, request the following: 2.4.1 was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? 2.4.2 was pre-dilatation conducted prior to stent deployment? 2.4.3 was the handle puled toward the hub while the delivery system remained stationary during deployment? 2.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? yes.2.5.2 was pre-dilatation conducted before stent deployment? no.2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.2.6 if the event that involve device stuck on wire guide, difficult to advance / remove delivery system and/or wire guide, request the following: 2.6.1 was the wire guide hydrophilic or non-hydrophilic? 2.6.2 how long was the procedure from advancing delivery system to the moment when the user attempted to remove the device? 2.6.3 was the wire guide new or was the wire guide used previously before advancing the zilver delivery system? 2.6.3.1 if used, was the wire guide wiped between uses? received 12-dec-2020: how was the stent moving during deployment? when the stent began it¿s deployment the system jumped back almost as if the wire was no stiff enough, on the second stent we used a lunderquist wire which stabilized the system a bit more.Was the delivery system held straight and still during deployment? yes, however he commented pinning the metal cannula/hub at the back end seemed wobbly.Did the stent migrate or land in a location other than that of the desired location? initially, the stent jumped distal early in the deployment and was pulled back gently to proper location.If yes, where did the stent land or migrate to?.
 
Additional Manufacturer Narrative
Device evaluation: the zvt7-35-80-14-100 device of c1767668 lot number involved in this complaint was implanted in the patient and not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution all zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zvt7-35-80-14-100 of lot number c1767668 did not reveal any discrepancies that could have contributed to this complaint issue.There is evidence to suggest the user did not follow the ifu 0091-7.It should be noted that the instructions for use (ifu0091-7) states the following: once stent deployment has begun, the stent must be full deployed.Repositioning of the zilver vena venous stent is not possible once the stent has flowered since the delivery system`s outer sheath cannot be readvanced over the stent once deployment begins.Root cause review: a definitive root cause of user error was identified from the available information.It is known from the available information that the user pulled a partially deployed stent back to the target location subsequent stent jump.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to updates made to g and c codes on (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma/510(k) # (b)(4).Device evaluation the zvt7-35-80-14-100 device of c1767668 lot number involved in this complaint was implanted in the patient and not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation ¿ n/a document review prior to distribution all zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zvt7-35-80-14-100 of lot number c1767668 did not reveal any discrepancies that could have contributed to this complaint issue.There is evidence to suggest the user did not follow the ifu 0091-7.It should be noted that the instructions for use (ifu0091-7) states the following: once stent deployment has begun, the stent must be full deployed.Repositioning of the zilver vena venous stent is not possible once the stent has flowered since the delivery system`s outer sheath cannot be readvanced over the stent once deployment begins.Image review ¿ n/a root cause review a definitive root cause of user error was identified from the available information.It is known from the available information that the user pulled a partially deployed stent back to the target location subsequent stent jump.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13870606
Report Number3001845648-2022-00169
Device Sequence Number4715922
Product Code NIO
UDI-Device Identifier10827002574455
UDI-Public(01)10827002574455(17)231013(10)C1767668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberG57445
Device Catalogue NumberZVT7-35-80-14-100
Device Lot NumberC1767668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/23/2020
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale